Hail, Taos
- When
- May 22, 6:01 AM MST
- Where
- Taos County, 13 mi NW of Taos
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.533, -105.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 22, 2:00 AM MST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT MON MAY 22 2006 .DISCUSSION...MAIN FOCUS ON THIS FORECAST PACKAGE WILL BE ON THE NEXT 18 HOURS OR SO WITH CONCERNS BEING WINDS...FIRE WEATHER AND EXTENT OF PRECIP. RIDGE HAS SHIFTED E AS W COAST SYSTEM IS NOW MOVING INLAND. THIS TROUGH WILL LIFT NE TODAY WITH TROUGH AXIS MOVING ACROSS NM LATE TODAY INTO TONIGHT. MEANWHILE LOW LEVEL MOISTURE HAS BACKED INTO NM FROM THE SE AND EVEN SPILLED INTO PARTS OF THE THE RIO GRANDE VALLEY. RATHER THIN DRY SLOT WORKING INTO WRN NM EARLY THIS AM. ALL THIS MAKES FOR A RATHER COMPLICATED FORECAST TODAY AND EARLY TONIGHT. EXTENT OF WINDS AND CRITICAL FIRE WEATHER CONDITIONS TO DEPEND ON AMOUNT OF CLOUD COVER AND DEVELOPMENT OF SHOWERS AND STORMS. FEELING IS WINDS WILL BE STRONG ENOUGH TO REACH ADVISORY CRITERIA OVER MUCH OF THE W AND CNTRL ZONES. WILL ISSUE A WIND ADVISORY FOR ZNS 2..3..4..8..9..10..14 AND 15. WINDS WILL SCOUR OUT SOME OF THE LOW LEVEL MOISTURE OVER THE CNTRL ZNS ONTO THE ERN HIGH PLAINS. THUS WILL HOIST A RED FLAG WARNING FOR MOST OF THE AREA...WITH THE EXCEPTIONS IN THE FAR NE AND EC PLAINS. WE MATCH UP PRETTY WELL WITH OUR NEIGHBORS. AS FOR PRECIP...WILL CARRY THE BEST CHANCES OVER THE N...AND IN PARTICULAR THE NRN MOUNTAINS. THERE COULD BE SOME STRONG STORMS OVER THE N OR FAR E...WITH THE MAIN CONCERN FOR STRONG WIND GUSTS. WINDS DIMINISH THIS EVE WHILE CONVECTION CONTINUES OVER THE N AND E THROUGH ABOUT MIDNIGHT. TUE WILL BE A DRY AND MORE TRANQUIL DAY EXCEPT IN THE NE...WHERE WINDY CONDITIONS AND LOWER DEWPOINTS POSE THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. HAVE EXPANDED THE FIRE WEATHER WATCH TO INCLUDE ALL OF NE AND EC AREAS. RIDGE OF HIGH PRESSURE RETURNS FOR THE MIDDLE PART OF THE WEEK WITH WARM AND DRY CONDITIONS. THIS RIDGE WILL SHIFT E AT THE END OF THE WEEK AS ANOTHER STORMS DROPS INTOT HE PACIFIC NW. DRY LINE ACTION MAY COMMENCE ON FRI AND CONTINUE THROUGH THE WEEKEND OVER THE ERN PLAINS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 85 45 80 45 / 20 20 0 0 GALLUP.......................... 80 37 78 34 / 10 10 0 0 GRANTS.......................... 85 41 81 40 / 10 10 0 0 GLENWOOD........................ 88 48 88 47 / 10 5 0 0 CHAMA........................... 75 33 72 32 / 40 30 5 0 LOS ALAMOS...................... 79 43 79 46 / 30 10 0 0 RED RIVER....................... 73 32 67 35 / 30 30 0 0 TAOS............................ 81 39 78 38 / 30 20 0 0 SANTA FE........................ 83 44 81 46 / 20 10 0 0 SANTA FE AIRPORT................ 86 47 82 46 / 20 10 0 0 ESPANOLA........................ 87 43 84 44 / 30 20 0 0 ALBUQUERQUE HEIGHTS............. 89 56 86 56 / 10 5 0 0 ALBUQUERQUE VALLEY.............. 90 49 87 48 / 10 5 0 0 ALBUQUERQUE FOOTHILLS........... 85 51 85 52 / 20 5 0 0 ALBUQUERQUE WEST MESA........... 90 53 88 54 / 10 5 0 0 SOCORRO......................... 89 55 88 54 / 10 5 0 0 SANDIA PARK/CEDAR CREST......... 82 47 82 46 / 20 5 0 0 MORIARTY/ESTANCIA............... 84 44 83 42 / 20 10 0 0 CARRIZOZO....................... 88 54 89 51 / 20 5 0 0 RUIDOSO......................... 81 49 83 46 / 20 5 0 0 RATON........................... 83 44 81 44 / 20 30 0 0 LAS VEGAS....................... 83 48 80 46 / 30 10 0 0 ROY............................. 81 49 80 49 / 20 30 0 0 CLAYTON......................... 87 55 86 54 / 10 30 0 0 SANTA ROSA...................... 88 52 89 53 / 20 10 0 0 TUCUMCARI....................... 93 61 93 58 / 20 20 0 0 FORT SUMNER..................... 91 58 91 57 / 20 10 0 0 CLOVIS.......................... 92 60 92 55 / 10 20 0 0 PORTALES........................ 93 63 94 58 / 10 10 0 0 ROSWELL......................... 95 64 96 61 / 10 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR NMZ101-NMZ102-NMZ103-NMZ105-NMZ106-NMZ107-NMZ108-NMZ109. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR NMZ008-NMZ014. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR NMZ002-NMZ003-NMZ004-NMZ009-NMZ010-NMZ011-NMZ015. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NMZ103-NMZ104-NMZ108. && 40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MDT MON MAY 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT ACROSS MUCH OF THE STATE FOR WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 45 TO 55 MPH COULD OCCUR NEAR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEAST AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The Albuquerque radar (KABX), 183 km away, was scanning. The volume nearest the first event began at 13:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506930.